Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child having red, dry, bumpy spotty rash all over stomach. On phenergan. Any suggestions?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi, my 2 year old has been violently scratching herself all over (head, face, neck, legs, stomach) for almost 2 weeks now. Shes broken the skin on her legs and face but has a red, dry, bumpy spotty rash all over her stomach. We havent changed ANYthing (no new soap powder, new food etc). The only changed is that I'm 8.5 months pregnant and just started maternity leave so shes been spending 2.5 days a week at home with me, rather than full time at the childminders.
I've taken her to the GP 5 days ago as she is struggling to sleep but she hasn't got a temperature and is eating well still. She prescribed phenergan which she has been taking fit the last 5 days and we're are using Sudacrem to try and cool/stop the itching but the last 2 nights have been the worst...she can't sleep at all and tonight has become really angry and confused, she's obviously overtired and frustrated but shes been screaming and throwing herself around (and not making much sense as its as if shes still half asleep).

We'll take her back to the GP first thing Monday but is there anything else we can do to help her in the meantime? Or an idea of what this could be? Thank you..
Posted Tue, 13 Nov 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there.
Stop the is a sedative antihistamine & must be accounting for her current state.
Soak her in a tub with oat meals (careful not to slip) or with a n oat meal based Aveeno product to soothe the skin or just plain tepid water with bubbles that kids love...when she steps out, make it fun for her to apply a moisturiser like cetaphil or aveeno atop the wet skin on the entire body..just ensure the head & chest are wiped dry so that she does not catch a cold.
Do go across to your Gp on Mon...In the interim, you may want to give her a non-sedative antihistamine like desloratidine 2.5ml (aerius is one brand i recall) & this your pharmacist may be able to help you out given she is a child.
It is most likely a condition called atopic dermatitis & some foods or dust around the house may be precipitating it & one should not rule out her annoyance at a new-comer into her life that is changing equations for her ;-) So be gentle, lots of tlc (tender love & care) & patience..know it is difficult...i have 4 of my own so empathise & the reason i picked to answer this question.
Do close this query if you find my advice worth your while, else it bounces up as a follow-up & today being a sunday is family day :) much appreciated & good luck to your little one & do hope this general advice holds till monday & BEYOND Cheers!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor